Alert archive / Michigan / Freeze Warnings in 2015

Freeze Warning 3, NWS Gaylord, MI

May 21, 201510 counties in Michigan

NWS Gaylord, MI issued this freeze warning at May 21, 2015, 2:45 PM EDT for 10 counties in Michigan. It took effect at May 22, 2015, 3:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2015, 2:45 PM EDT (18:45 UTC)
In effect from
May 22, 2015, 3:00 AM EDT
Expired
May 22, 2015, 6:46 AM EDT
In force
4 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Missaukee County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 23 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WWUS73 KAPX 211845
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
245 PM EDT THU MAY 21 2015

MIZ016-017-019-021-022-026>028-032>034-220245-
/O.NEW.KAPX.FZ.W.0003.150522T0700Z-150522T1300Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA-
CRAWFORD-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING...
CADILLAC...LAKE CITY...HOUGHTON LAKE
245 PM EDT THU MAY 21 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

* TEMPERATURE...LOWS TONIGHT WILL BE IN THE UPPER 20S AND LOWER
  HALF OF THE 30S. SOME LOW LYING AREAS MAY DIP AS LOW AS THE
  MIDDLE 20S.

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PEOPLE
  ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ018-020-023>025-029>031-035-036-041-042-220245-
/O.NEW.KAPX.FR.Y.0001.150522T0700Z-150522T1300Z/
PRESQUE ISLE-LEELANAU-MONTMORENCY-ALPENA-BENZIE-OSCODA-ALCONA-
MANISTEE-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ATLANTA...
ALPENA...FRANKFORT...MIO...HARRISVILLE...MANISTEE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
245 PM EDT THU MAY 21 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

* TEMPERATURE...LOWS TONIGHT WILL BE IN THE LOWER TO MIDDLE 30S.
  SOME OF THE LOWER LYING AREAS WILL BE ABLE TO DIP INTO THE UPPER
  20S. 

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PEOPLE
  ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SMD
3 follow-up statements
433 
WWUS73 KAPX 220201
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1001 PM EDT THU MAY 21 2015


MIZ016-017-019-021-022-026>028-032>034-221300-
/O.CON.KAPX.FZ.W.0003.150522T0700Z-150522T1300Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA-
CRAWFORD-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING...
CADILLAC...LAKE CITY...HOUGHTON LAKE
1001 PM EDT THU MAY 21 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURE...LOWS TONIGHT WILL BE IN THE UPPER 20S AND LOWER 
  HALF OF THE 30S. SOME LOW LYING AREAS MAY DIP AS LOW AS THE 
  MIDDLE 20S. 

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. 
  PEOPLE ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ018-020-023>025-029>031-035-036-041-042-221300-
/O.CON.KAPX.FR.Y.0001.150522T0700Z-150522T1300Z/
PRESQUE ISLE-LEELANAU-MONTMORENCY-ALPENA-BENZIE-OSCODA-ALCONA-
MANISTEE-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ATLANTA...
ALPENA...FRANKFORT...MIO...HARRISVILLE...MANISTEE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
1001 PM EDT THU MAY 21 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURE...LOWS TONIGHT WILL BE IN THE LOWER TO MIDDLE 30S. 
  SOME OF THE LOWER LYING AREAS WILL BE ABLE TO DIP INTO THE 
  UPPER 20S. 

* IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. 
  PEOPLE ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JZ
435 
WWUS73 KAPX 220805
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 AM EDT FRI MAY 22 2015

MIZ016-017-019-021-022-026>028-032>034-221300-
/O.CON.KAPX.FZ.W.0003.000000T0000Z-150522T1300Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA-
CRAWFORD-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING...
CADILLAC...LAKE CITY...HOUGHTON LAKE
405 AM EDT FRI MAY 22 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ018-020-023>025-029>031-035-036-041-042-221300-
/O.CON.KAPX.FR.Y.0001.000000T0000Z-150522T1300Z/
PRESQUE ISLE-LEELANAU-MONTMORENCY-ALPENA-BENZIE-OSCODA-ALCONA-
MANISTEE-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ATLANTA...
ALPENA...FRANKFORT...MIO...HARRISVILLE...MANISTEE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
405 AM EDT FRI MAY 22 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
749 
WWUS73 KAPX 221046
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
646 AM EDT FRI MAY 22 2015

MIZ016-017-019-021-022-026>028-032>034-221200-
/O.CAN.KAPX.FZ.W.0003.000000T0000Z-150522T1300Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA-
CRAWFORD-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING...
CADILLAC...LAKE CITY...HOUGHTON LAKE
646 AM EDT FRI MAY 22 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FREEZE
WARNING. 

$$

MIZ018-020-023>025-029>031-035-036-041-042-221200-
/O.CAN.KAPX.FR.Y.0001.000000T0000Z-150522T1300Z/
PRESQUE ISLE-LEELANAU-MONTMORENCY-ALPENA-BENZIE-OSCODA-ALCONA-
MANISTEE-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ATLANTA...
ALPENA...FRANKFORT...MIO...HARRISVILLE...MANISTEE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
646 AM EDT FRI MAY 22 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST
ADVISORY. 

$$

JPB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at May 21, 2:40 PM EDT, 5 minutes earlier.

Area forecast discussion, May 21, 2:40 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
240 PM EDT THU MAY 21 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 240 PM EDT THU MAY 21 2015

...POTENTIAL FREEZING TEMPERATURES AGAIN...

THIS AFTERNOON...A COLD FRONT WAS CROSSING FAR NRN LOWER MICHIGAN
AND TRACKING SOUTHWARD. GUSTY WESTERLY WINDS AHEAD OF THE FRONT
AND WARM TEMPERATURES WITH A DRY AIR MASS HAS RESULTED IN ELEVATED
FIRE DANGER ACROSS PARTS OF NORTHEAST LOWER MICHIGAN INCLUDING
THE HURON NATIONAL FOREST. EARLIER SPRINKLES BURIED WITHIN THE
FRONTAL BAND OF CLOUDS HAVE BEEN DISSIPATING WITH ONLY SOME
POSSIBLE SPRINKLES HEADING DOWN TOWARD GTV BAY/MANISTEE/CADILLAC.
CLOUD BASES ARE SO HIGH...DOUBT ANY OF THIS IS HITTING GROUND. SFC
OBS SUPPORT THIS. BETTER MOISTURE ACROSS NE WISCONSIN HAS INDEED
SPARKED A BETTER BUNCH OF LIGHT SHOWERS...POSSIBLY AIDED BY
ENHANCED LOW LEVEL CONVERGENCE WITH ILL-DEFINED LAKE BREEZE
BOUNDARIES. THESE SHOWERS WERE TRACKING WITH THE MEAN FLOW TOWARD
THE GTV BAY REGION...QUESTION IS WILL THEY HOLD TOGETHER. EITHER
WAY...IT'LL JUST BE VERY LIGHT RAIN AND LIKELY BRIEF.

SYNOPTIC EVOLUTION AND WEATHER EXPECTATIONS...

NOT MUCH. MAIN ISSUE IS THE TEMPERATURES AND IMPACT OF
CROPS/SENSITIVE VEGETATION/FRUIT.

OUTSIDE OF THE POSSIBLE LIGHT SHOWERS IN THE GTV BAY REGION AND
AREAS SOUTHWARD...SKIES ARE CLEARING QUITE WELL BEHIND THE
FRONT/BAND OF CLOUDS. THIS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT RESULTING IN CLEAR SKIES.

THE COLD ADVECTION WILL BE THE MAIN PLAYER IN DECIPHERING THE
LOWS TONIGHT AND POTENTIAL FREEZE/FROST ISSUES...ALTHOUGH WINDS
ARE ALSO GOING TO PLAY AN IMPORTANT ROLE TOO. UPSTREAM
TRAJECTORIES SUGGEST UPPER 20S AND LOWER 30S OVER MUCH OF NRN
MICHIGAN. THESE FREEZE/FROST TEMPERATURES WILL RESULT IN THE NEED
FOR HEADLINES ONCE AGAIN...AND FOLKS SHOULD BE SAFE AND PREPARE
FOR COVERING CROPS AND OTHER SENSITIVE VEGETATION. THE ONLY CAVEAT
TONIGHT WILL BE WINDS. GUSTY EVENING NW WINDS BEHIND THE FRONT ARE
EXPECTED TO DROP OFF THROUGH THE NIGHT...WITH MAINLY THOSE LOWER
LYING AREAS SEEING A COMPLETE DECOUPLING...AND RESULTANT LOWEST OF
TEMPERATURES. MAYBE SOME OF THESE SPOTS DIPPING INTO THE MIDDLE
20S. THE ABOVE TEMPERATURES WILL BE THE COLDEST POSSIBLE.

&&

.SHORT TERM...(FRIDAY THROUGH SATURDAY NIGHT)
ISSUED AT 432 AM EDT THU MAY 21 2015

HIGH IMPACT WEATHER: ONE MORE NIGHT OF FROST AND FREEZE PROBLEMS
(FRIDAY). ELEVATED FIRE DANGER FRIDAY AND SATURDAY AFTERNOON.

FORECAST CHALLENGE: TRYING TO FIGURE OUT IF THE SKY CLEARS FRIDAY
NIGHT FOR ONE MORE SUB FREEZING MORNING.

(5/22)FRIDAY...STARTING OUT CHILLY WITH THE AROUND FREEZING
TEMPERATURES AND WITH THE NW WIND, AND THE 850 MB TEMPERATURE COLD
POOL DROPPING INTO THE UPPER GREAT LAKES WITH -6C AIR ON THE ECMWF
AND GFS, WILL EXPECT THAT THE 50S WILL BE THE HIGH TEMPERATURE.
HOWEVER, IT MAY NOT SEEM THAT COLD AS THE SUNSHINE LOOKS LIKE IT
WILL BE OUT IN FULL FORCE WITH THE 700-500 MB LAYER RH SUB 20% AND
THE 850 MB RH AROUND 40%. HOWEVER, THERE IS A FAIR AMOUNT OF DRY AIR
AT THE SFC AS THE SFC HIGH DROPS INTO THE FORECAST AREA. THIS WILL
DROP THE DEWPOINTS TO THE UPPER TEENS, ESPECIALLY IN THE HURON
FOREST AREA. SO THE MIN RH FOR THE AREAS WILL BE SUB-25%. WHILE THE
SUSTAINED WINDS WON'T GET MUCH OVER 10 MPH AT THE 20FT LEVEL, WILL
PROBABLY SEE SEVERAL HOURS OF FREQUENT GUSTS TO 15 MPH. SO WILL HAVE
THE ELEVATED WORDING IN THE HWOAPX FOR THE DAY.

OVERNIGHT, WITH THE DRYNESS, WE SET UP FOR A CLEAR NIGHT, AT LEAST
AT THE BEGINNING AND WITH THE SFC HIGH OVER THE REGION, WILL EXPECT
THAT THE WINDS WILL DECOUPLE. HOWEVER, THERE ARE A COUPLE OF KINKS
FOR THIS FREEZE NIGHT. THE CORE OF THE SFC HIGH IS SE OF THE STATE,
AND THE PRESSURE GRADIENT IS BEGINNING TO TIGHTEN UP A BUNCH ON THE
GFS, BUT NOT AS MUCH ON THE ECMWF. THIS COULD HALT THE TEMPERATURES
FROM FALLING AROUND THE LOWER 30S, AND ALLOW THEM TO RECOVER A BIT
BEFORE DAY BREAK. SECOND IS THE CLOUD COVER AS THE MODELS ARE
BRINGING 60-70% RH AT 850 MB FROM UPSTREAM. SO THERE IS A RISK THAT
MY LOWS ARE TOO LOW, BUT THINK THAT THE UPPER 20S ARE ACHIEVABLE
AROUND MIDNIGHT OR 06Z. BEFORE THE WINDS KICK UP.

(5/23)SATURDAY...WHILE THE RETURN FLOW GET GOING, THE MOISTURE AT
THE SFC IS SLOW TO RESPOND, AND WE GET INTO ANOTHER ELEVATED FIRE
DANGER DAY AS THE 850 MB TEMPERATURES APPROACH 10C BY 00Z. THE GFS
IS TRYING TO BRING IN RAIN, AND CLOUDS AT 850 MB. THE ECMWF IS
SLOWER ON THAT, AND THINK THAT IS THE WAY TO GO AS THE SFC HIGH
RETREATING, THE GFS HAS BEEN TOO BULLISH ON BRINGING THE RAIN AND
MOISTURE BACK INTO THE UPPER GREAT LAKES. SO WITH SUNSHINE, AND
TEMPERATURES TO AROUND 70, WILL EXPECT THAT THE DEWPOINTS WILL FALL
INTO THE LOWER 30S, ALLOWING MIN RH TO FALL TO AROUND 25% OVER THE
EAST PART OF THE STATE. WINDS WILL BE UP HIGHER, WITH 20 FT WINDS IN
THE 10 TO 15 MPH RANGE AND FREQUENT GUSTS TO 20 MPH. TEMPERATURES
LOOK LIKE THEY SHOULD STAY BELOW 75F, BUT CAN'T RULE OUT AN ISOLATED
LOCATION GETTING OVER CRITICAL VALUES. OVERNIGHT, CONTINUED THE
SLOWNESS OF THE RAIN MOVING IN AS IT LOOKS LIKE THE LOWER PORTION OF
THE SOUNDINGS ON THE NAM AND ECMWF ARE FAIRLY DRY.

&&

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 432 AM EDT THU MAY 21 2015

EXTENDED (SUNDAY THROUGH WEDNESDAY)...AS WAS MENTIONED YESTERDAY,
THE PATTERN LOOKS TO BE SHIFTING SOME TO SOMETHING THAT IS A LITTLE
MORE REMINISCENT OF THE PAST FEW MONTHS. THAT IS A TROUGH NEAR THE
GREAT LAKES. HOWEVER, THE DIFFERENCE IS THE HIGH OVER LOW BLOCK ON
THE WEST COAST THAT LOOKS TO SIT OVER THE PACIFIC COAST, IN SOME
FORM THROUGH ROUGHLY NEXT WEEK. SO WHAT DOES THAT MEAN TO US? IT
FORCES A SOUTHERN BRANCH IN THE JET STREAM THAT WILL COME OUT OF THE
PACIFIC, AND THE RIDGE THAT WILL FUNNEL THE MAIN SHORTWAVES INTO THE
EASTERN TROUGH, AND BRING RAIN SHOWERS THROUGH THE UPPER GREAT
LAKES. WAS LEANING TOWARD AN ECMWF SOLUTION, AS THE GFS SEEMS
OVERLY WET, ESPECIALLY CONSIDERING THAT THE GFS HAS PREDICTED "WET"
EVENTS ONLY TO HAVE THE ECMWF SOMEWHAT LESSER EVENT TURN OUT TO
CLOSER TO THE TRUTH. SO WILL BACK OFF THE POPS A BIT ON SUNDAY,
ALLOW IT TO BE RAINING ON MONDAY, POSSIBLY TUESDAY, AND AGAIN ON
WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 203 PM EDT THU MAY 21 2015

...PRETTY QUIET BUT GUSTY...

GUSTY WESTERLY WINDS PERSIST ACROSS THE REGION AHEAD OF A COLD
FRONT THAT IS CROSSING PLN AT THIS ISSUANCE TIME. THERE WERE
EARLIER SPRINKLES WITH THIS FRONT...BUT THEY HAVE SINCE FIZZLED
WITH TIME. STILL LOOKING AT TVC/MBL TO HAVE A LITTLE BIT MORE
COVERAGE OF LIGHT RAIN SHOWERS...BUT THERE WILL MORE THAN LIKELY
BE NO RESTRICTION TO VSBY. WINDS BEHIND THE FRONT GUSTY OUT OF THE
NW INTO THE EVENING. SKIES SKC BEHIND THE CLOUD BAND...AND REMAINS
THAT WAY INTO FRIDAY MORNING.

&&

.MARINE...
ISSUED AT 240 PM EDT THU MAY 21 2015

COLD FRONT AND BAND OF CLOUDS CONTINUES TO PRESS THROUGH THE FAR
NRN SECTIONS OF LAKES MICHIGAN AND HURON. ALTHOUGH THERE IS A LAKE
BREEZE COMPONENT ALLOWING ONSHORE FLOW FROM SEAL CHOIX TO THE
BRIDGE...THE OVERWHELMING FLOW WAS OUT OF THE WEST/WSW AND GUSTY.
WINDS WILL TURN OUT OF THE NW BEHIND THE FRONT ALL AREAS...WITH
STRONGEST PRESSURE GRADIENT SETTING UP ACROSS WHITEFISH BAY
THROUGH LAKE HURON. HERE...ADVISORY LEVEL WINDS STILL ANTICIPATED
THROUGH A GOOD CHUNK OF TONIGHT....FALLING OFF QUICKER IN
WHITEFISH BAY.

CLEAR SKIES AND SOME LINGERING SUB-ADVISORY GUSTINESS FROM
WHITEFISH BAY THROUGH LAKE HURON...OTHERWISE WEAKENING WINDS INTO
THE WEEKEND WITH HIGHER PRESSURE OVERHEAD.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LHZ346>348.

LM...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LSZ321-322.

&&

UPDATE...SMD
NEAR TERM...SMD
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, May 21, 5:46 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
546 AM EDT THU MAY 21 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-221000-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
546 AM EDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES THIS
AFTERNOON WILL RESULT IN ELEVATED FIRE DANGER ACROSS NORTHERN
LOWER MICHIGAN.

THERE IS A THREAT FOR SUB-FREEZING LOW TEMPERATURES FRIDAY MORNING
ACROSS PORTIONS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED FIRE DANGER IS POSSIBLE AGAIN FRIDAY AFTERNOON.

ANOTHER ROUND OF NEAR FREEZING LOW TEMPERATURES POSSIBLE SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:31 AM EDTSmall Craft AdvisoryAPX24 hr
May 21, 2:45 PM EDTFrost AdvisoryAPXAlcona, Alpena, Arenac, Benzie, Gladwin, Iosco and 6 more16 hr

Nearby

Freeze Warnings in Michigan, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.